MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP2512X
Medical Device Problem Codes Deflation Problem (1149); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Vascular Dissection (3160)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An nc euphora rx ptca balloon catheter was used to post-dilate a none tortuous, mildly calcified lesion exhibiting 90% stenosis in the mid left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre-dilated.The device was passed through a previously deployed stent.Resistance was not encountered and excessive force was not used during delivery.Kissing balloon was performed post stenting in the bifurcation lad/diagonal.It was reported that after the balloon was inflated to 10atm it would not deflate at the lesion site.Deflation was attempted with multiple negatives.The balloon was removed while it was inflated by pulling with some force.It was indicated that the yellow tip section of the inner is missing.No patient injury reported.
 
Additional Manufacturer Narrative
Image review: an image of the device packaging pouch shows the device size and lot which match what was reported.An image shows the nc euphora shows a stretched balloon bond and a detached distal tip.An image shows the device hypotube and multiple kinks.An image shows the device hypotube shows multiple bends.An image of the hypotube and hub of the device shows multiple kinks on the hypotube.An image of the hub of the device was provided showing the luer connected to a stop cock.Angiographic images were returned for analysis.An image shows the lad and a lesion in the lcx.An image shows post dilation of a stent.An image shows multiple lesions visible in the vessel.An image shows a balloon inflated in vivo.Two guide wires are visible in the image and a deployed stent in the proximal vessel.An image shows the treated vessel.An image shows the treated vessel.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
No difficulties noted during inflation.The device was not moved or repositioned prior to deflation difficulties.Deflation difficulties were noted on 2nd inflation.The kissing balloon was first inflated to 18atm and then deflated.The nc euphora balloon was then inserted in the lad and inflated to 6atm and deflated okay.He then went up with both balloons.The lad balloon was inflated to 18atm the fish balloon deflated and was removed and the lad balloon didn't deflate fully.The balloon was twisted to try and remove it.The balloon appeared to be fully inflated when removed from the patient.Concentration of contrast / saline is used by the physician was 50/50.The detached portion of the device was not removed from the patient as the physician was unaware of tip fracture until after procedure was finished when the patient was closed and removed from the procedure room.It is indicated that a dissection possibly occurred.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A 180 non-medtronic guidewire was used during procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: a stopcock was attached to the luer of the device.A kink was evident on the hypotube.There was a detachment on the distal tip, approx.1cm remained of the distal tip.The material at the detachment site appeared jagged and uneven.The balloon was partially inflated, and contrast was visible in the balloon.The proximal end of the balloon bond and the distal shaft immediately proximal to the balloon bond was necked and stretched.Deformation was evident to the exchange joint, the material appeared flared.It was not possible to inflate the balloon due to the necked and stretched balloon bond and distal shaft in order to perform deflation testing.No other damage was evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8690452
Report Number9612164-2019-02280
Device Sequence Number19334429
Product Code LOX
UDI-Device Identifier00643169395930
UDI-Public00643169395930
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Catalogue NumberNCEUP2512X
Device Lot Number216987246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer06/11/2019
06/20/2019
07/25/2019
08/29/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date06/14/2019
07/18/2019
08/21/2019
09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR